Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 20, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 9, 2004, 1:49 PM CDT for Kenosha County, Milwaukee County, Racine County, Wisconsin. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2004, 1:49 PM CDT (18:49 UTC)
- Expired
- May 9, 2004, 2:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 12:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 091849 SVRMKX WIC059-079-101-091945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 149 PM CDT SUN MAY 9 2004 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN RACINE COUNTY IN SOUTHEAST WISCONSIN KENOSHA COUNTY IN SOUTHEAST WISCONSIN * UNTIL 245 PM CDT * AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PADDOCK LAKE...OR ABOUT OVER PADDOCK LAKE...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... UNION GROVE BY 200 PM CDT. 7 MILES NORTHWEST OF KENOSHA BY 205 PM CDT. STURTEVANT BY 215 PM CDT. RACINE BY 225 PM CDT. WIND POINT BY 235 PM CDT. LAT...LON 4257 8824 4244 8807 4276 8755 4295 8780 $$ XX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:08 AM CDT, 10 hours 41 minutes earlier.
Area forecast discussion, May 9, 3:08 AM CDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 308 AM CDT SUN MAY 9 2004 .DISCUSSION...FORECAST FOCUS ON PCPN CHANCES TODAY...TONIGHT AND MONDAY. MODELS IN FAIR AGREEMENT NEXT 48 HOURS. FRONTAL BOUNDARY NEAR ILLINOIS BORDER WILL REDEVELOP INTO CENTRAL AND NORTHERN WISCONSIN THIS AFTERNOON. BOUNDARY WILL LINGER NORTH OF CWA TONIGHT...THEN SAG SOUTHWARD AGAIN ACROSS CWA MONDAY AFTERNOON AND INTO NORTHERN ILLINOIS. WILL GO WITH ETA/GFS MOS LOW POPS TODAY. ALTHOUGH MODELS INDICATE AROUND -4 LI/S IN CWA THIS AFTERNOON...WITH CAPES OF AROUND 1500...CAPES ARE ELEVATED WITH LFC AROUND 7K FEET. IN ADDITION... H250 DIVERGENCE...LOW AND H850 MOISTURE CONVERGENCE...OMEGA AND THETA-E RIDGE ALL SHIFT NORTH OF CWA TO VICINITY OF BOUNDARY. WILL STILL MENTION SMALL POPS HOWEVER BECAUSE OF THE POSSIBILITY OF ANY LEFT OVER BOUNDARIES FROM OVERNIGHT CONVECTION...WEAK H500 VORTICITY...AND AFTERNOON INSTABILITY. WILL ALSO MENTION SMALL POPS TONIGHT FOR MUCH THE SAME REASONS. CONVECTION SHOULD BE CONFINED TO SECTIONS NORTH OF CWA NEAR BOUNDARY AND STRONG DYNAMICS. HOWEVER...MODELS DO INDICATE A SOUTHWARD SHIFT OF DYNAMICS OVERNIGHT AS FRONT BEGINS TO SAG. FRONT SHOULD SAG ACROSS CWA MONDAY AFTERNOON. MODELS IN FAIR AGREEMENT WITH SHIFTING CONVERGENCE AND OTHER DYNAMICS SOUTHWARD WITH SURFACE BOUNDARY. H850 BARO ZONE WILL ALSO SHIFT SOUTHWARD INTO CWA DURING PERIOD OF MAX HEATING. WILL MENTION LIKELY POPS... AND EXPECT STRONG THUNDERSTORMS AND VERY HEAVY RAINS. WILL TREND TOWARD MET MOS TEMPS AND POPS NEXT 48 HOURS. && .MKX...NONE. MK
Hazardous weather outlook, May 9, 11:37 AM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1137 AM CDT SUN MAY 9 2004 WIZ046-047-051-052-056>060-062>072-100139- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1137 AM CDT SUN MAY 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. DAMAGING THUNDERSTORM WINDS...LARGE HAIL AND HEAVY RAINFALL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY. DAMAGING THUNDERSTORM WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY HAZARDS. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND EVENING. ZAJDEL
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:44 PM CDT | Flash Flood Warning | MKX | Fond du Lac, Green Lake, Marquette, Sauk, Sheboygan | 4 hr |
| May 8, 9:42 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 63 min |
| May 8, 10:04 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 41 min |
| May 8, 10:14 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 61 min |
| May 8, 10:22 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 53 min |
| May 8, 10:26 PM CDT | Special Marine Warning | MKX | 94 min | |
| May 8, 10:26 PM CDT | Special Marine Warning | MKX | 94 min | |
| May 8, 11:39 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 51 min |
| May 8, 11:58 PM CDT | Special Marine Warning | MKX | 92 min | |
| May 8, 11:58 PM CDT | Special Marine Warning | MKX | 92 min | |
| May 9, 12:10 AM CDT | Flash Flood Warning | MKX | Racine, Walworth | 95 min |
| May 9, 1:07 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth, Waukesha | 23 min |
| May 9, 1:12 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth, Waukesha | 18 min |
| May 9, 1:28 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Milwaukee, Walworth, Waukesha | 47 min |
| May 9, 1:46 PM CDT | Special Marine Warning | MKX | 59 min | |
| May 9, 1:46 PM CDT | Special Marine Warning | MKX | 59 min | |
| May 9, 2:01 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Racine, Waukesha | 29 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.